Alert archive / California / Hazardous Seas Watches in 2010
Hazardous Seas Watch 21, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas watch at Aug 22, 2010, 3:10 AM PDT. It took effect at Aug 23, 2010, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 22, 2010, 3:10 AM PDT (10:10 UTC)
- In effect from
- Aug 23, 2010, 12:00 PM PDT
- Expired
- Aug 22, 2010, 2:31 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
956 WHUS76 KEKA 221010 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 310 AM PDT SUN AUG 22 2010 PZZ455-222230- /O.EXB.KEKA.SC.Y.0064.100822T1900Z-100824T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 310 AM PDT SUN AUG 22 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT MONDAY. HIGH PRESSURE BUILDING OVER THE EASTERN PACIFIC INTERACTING WITH LOW PRESSURE OVER INTERIOR CALIFORNIA WILL CAUSE NORTH WINDS TO INCREASE TODAY. WINDS WILL EASE MONDAY NIGHT AS THE HIGH SHIFTS OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-222230- /O.EXB.KEKA.SC.Y.0064.100822T2200Z-100824T2200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 310 AM PDT SUN AUG 22 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PDT TUESDAY. HIGH PRESSURE BUILDING OVER THE EASTERN PACIFIC INTERACTING WITH LOW PRESSURE OVER INTERIOR CALIFORNIA WILL CAUSE NORTH WINDS TO INCREASE TODAY. WINDS WILL EASE TUESDAY AS THE HIGH SHIFTS OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-222230- /O.EXT.KEKA.SC.Y.0064.100823T0000Z-100823T1900Z/ /O.NEW.KEKA.GL.A.0022.100823T1900Z-100824T0600Z/ /O.NEW.KEKA.SE.A.0021.100823T1900Z-100824T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 310 AM PDT SUN AUG 22 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON PDT MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON PDT MONDAY. HIGH PRESSURE BUILDING OVER THE EASTERN PACIFIC INTERACTING WITH LOW PRESSURE OVER INTERIOR CALIFORNIA WILL CAUSE NORTH WINDS TO INCREASE TO NEAR GALE CONDITIONS MONDAY AFTERNOON THROUGH MONDAY EVENING. WINDS WILL EASE TUESDAY AS THE HIGH SHIFTS OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-222230- /O.EXT.KEKA.SC.Y.0064.100822T1010Z-100824T2200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 310 AM PDT SUN AUG 22 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT TUESDAY. HIGH PRESSURE BUILDING OVER THE EASTERN PACIFIC INTERACTING WITH LOW PRESSURE OVER INTERIOR CALIFORNIA WILL CAUSE MODERATE NORTH WINDS TO CONTINUE. WINDS WILL EASE TUESDAY AS THE HIGH SHIFTS OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
140 WHUS76 KEKA 222131 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 231 PM PDT SUN AUG 22 2010 PZZ470-231100- /O.CON.KEKA.SC.Y.0064.100823T0000Z-100823T1900Z/ /O.UPG.KEKA.GL.A.0022.100823T1900Z-100824T0600Z/ /O.NEW.KEKA.SE.W.0073.100823T1900Z-100824T1600Z/ /O.NEW.KEKA.GL.W.0124.100823T1900Z-100824T1200Z/ /O.UPG.KEKA.SE.A.0021.100823T1900Z-100824T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 231 PM PDT SUN AUG 22 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT MONDAY... ...GALE WARNING IN EFFECT FROM NOON MONDAY TO 5 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM NOON MONDAY TO 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 5 AM PDT TUESDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM NOON MONDAY TO 9 AM PDT TUESDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-231100- /O.CON.KEKA.SC.Y.0064.000000T0000Z-100824T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 231 PM PDT SUN AUG 22 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY. HIGH PRESSURE BUILDING OVER THE EASTERN PACIFIC INTERACTING WITH LOW PRESSURE OVER INTERIOR CALIFORNIA WILL CAUSE NORTH WINDS TO INCREASE TODAY. WINDS WILL EASE MONDAY NIGHT AS THE HIGH SHIFTS OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-231100- /O.CON.KEKA.SC.Y.0064.000000T0000Z-100824T2200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 231 PM PDT SUN AUG 22 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT TUESDAY. HIGH PRESSURE BUILDING OVER THE EASTERN PACIFIC INTERACTING WITH LOW PRESSURE OVER INTERIOR CALIFORNIA WILL CAUSE MODERATE NORTH WINDS TO CONTINUE. WINDS WILL EASE TUESDAY AS THE HIGH SHIFTS OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-231100- /O.CON.KEKA.SC.Y.0064.100822T2200Z-100824T2200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 231 PM PDT SUN AUG 22 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT TUESDAY. HIGH PRESSURE BUILDING OVER THE EASTERN PACIFIC INTERACTING WITH LOW PRESSURE OVER INTERIOR CALIFORNIA WILL CAUSE NORTH WINDS TO INCREASE TODAY. WINDS WILL EASE TUESDAY AS THE HIGH SHIFTS OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at Aug 21, 1:50 PM PDT, 13 hours 20 minutes earlier.
Area forecast discussion, Aug 21, 1:50 PM PDT, 13 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 150 PM PDT SAT AUG 21 2010 .SYNOPSIS...COASTAL AREAS WILL CONTINUE TO EXPERIENCE COOL AND CLOUDY CONDITIONS WITH OCCASIONAL DRIZZLE THIS WEEKEND. ACROSS THE INTERIOR...OCCASIONAL CLOUDINESS AND A FEW SHOWERS WILL ACCOMPANY A COOL TROUGH OF LOW PRESSURE AS IT MOVES OVERHEAD TONIGHT AND SUNDAY. A STRONG WARMING AND DRYING TREND IS EXPECTED FOR FIRST HALF OF THE WORK WEEK AS HIGH PRESSURE BUILDS ACROSS THE WEST COAST. && .DISCUSSION...AFTERNOON WATER VAPOR IMAGERY SHOWS AXIS OF LARGE TROUGH JUST EAST OF 130W WITH EMBEDDED SHORT WAVE NOW LIFTING NORTHEAST JUST OFF THE NORTHERN CALIFORNIA COAST. COOLING CLOUDS TOPS HAVE BEEN EXPANDING IN COVERAGE ACROSS THE PAC NW AS MAIN UPPER TROUGH APPROACHES THIS AFTERNOON. ALTHOUGH MOISTURE AND INSTABILITY REMAIN LIMITED...LIFT ACROSS NORTHERN PORTION OF CWA MAY BE STRONG ENOUGH TO GENERATE A FEW SHOWERS...AND IS SUPPORTED BY 18Z NAM. LATEST MOSAIC RADAR HAS PERSISTENT APPROACHING BAND OF 20 TO 25 DBZ RETURNS OFFSHORE AS WELL. HAVE EXPANDED COVERAGE OF SLIGHT CHANCE POPS A BIT FOR THIS EVENING ACCORDINGLY. AS UPPER TROUGH PIVOTS OVERHEAD LATER TONIGHT...MUCH COOLER AIR PUSHES IN WITH H85 TEMPS FALLING BELOW 10C ACROSS THE NORTHERN ZONES. HOWEVER...THIS COOL-DOWN WILL BE SHORT LIVED AS TROUGH LIFTS NORTHEAST QUICKLY AND HEIGHTS RISE SUNDAY. A PROGRESSIVE OFFSHORE FLOW EVENT WILL COMMENCE LATER SUNDAY AS BROAD RIDGE AND STRONG WARM AIR ADVECTION BUILD OVER THE WEST COAST. BOTH 12Z GFS AND ECMWF ARE STILL INDICATING 30C H85 TEMPS NOSING INTO TRINITY COUNTY BY 00Z WEDNESDAY. DRY AND VERY WARM CONDITIONS ARE EXPECTED THROUGH AT LEAST MID WEEK. COOLING TREND THEN SETS IN ONCE AGAIN FOR THE LATTER PORTION OF THE WEEK AS UPPER TROUGH PIVOTS ACROSS THE PACIFIC NORTHWEST. HENRY && .AVIATION...THE MARINE LAYER WILL BE DEEP AGAIN TONIGHT AS AN UPPER LEVEL TROUGH MOVES ACROSS THE REGION...AND THE STRATUS WILL PENETRATE INLAND. CIRRUS STRATUS ASSOCIATED WITH THE TROUGH WILL CONTINUE TO SPREAD ACROSS HUMBOLDT AND TRINITY COUNTIES THIS EVENING. BUILDING HIGH PRESSURE WILL INCREASE NORTH WINDS OFFSHORE LATE SUNDAY MORNING AND SHOULD HELP CLEAR THE STRATUS SUNDAY AFTERNOON. HOWEVER...THE DEVELOPMENT OF MICRO-SCALE EDDIES MAY INHIBIT CLEARING. TH && .MARINE...LIGHT WINDS WILL PREVAIL TONIGHT AS A WEAK LOW MOVES OVER THE WATERS. BUILDING HIGH PRESSURE WILL TIGHTEN THE SURFACE PRESSURE GRADIENT ON SUNDAY AND MONDAY...AND NORTHERLY WINDS WILL INCREASE. THE WINDS WILL BE STRONGEST ACROSS THE OUTER WATERS WITH SOLID SMALL CRAFT CONDITIONS THROUGH MONDAY EVENING. THERE WILL BE LOCALIZED GALE GUSTS MONDAY AND MONDAY NIGHT...MAINLY BEYOND 30 NM FROM THE COAST...AND INCREASING SHORT PERIOD SEAS MAY IMPACT THE INNER WATERS. THE WINDS WILL EASE TUESDAY AND WEDNESDAY AS THE GRADIENT RELAXES. STRONG NORTHERLY WINDS ARE POSSIBLE LATE NEXT WEEK. TH && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY FROM 5 PM SUNDAY TO 9 AM PDT TUESDAY PZZ470. SMALL CRAFT ADVISORY FROM 11 AM SUNDAY TO 9 AM PDT TUESDAY PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Aug 21, 5:25 AM PDT, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 525 AM PDT SAT AUG 21 2010 CAZ001>004-076-221300- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 525 AM PDT SAT AUG 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:10 AM PDT | Gale Watch | EKA | 11 hr | |
| Aug 22, 2:31 PM PDT | Gale Warning | EKA | 36 hr | |
| Aug 22, 2:31 PM PDT | Hazardous Seas Warning | EKA | 36 hr |
Nearby
Hazardous Seas Watches in California, 2010Every hazardous seas watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.